Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2011, 1:49 AM CDT for Henderson County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 1:49 AM CDT (06:49 UTC)
- Expired
- Apr 26, 2011, 2:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:52 PM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, Apr 25, 1:52 PM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011
.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.
LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.
&&
.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 25, 2:46 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON APR 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 246 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER TO THE WATCH FOR DETAILS. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD PRODUCTS AND DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY... WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING 5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY DANGEROUS SITUATION. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB PAGE AT WEATHER.GOV/PAH. THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON ITS PUSH ACROSS AND OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Apr 26, 12:50 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1250 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 8 NE MURRAY 36.69N 88.21W
04/26/2011 CALLOWAY KY TRAINED SPOTTER
LARGE TREES UPROOTED 12-18 INCHES IN DIAMETER. POWER
LINES DOWN AND POWER OUTAGE.
&&
JIMPLocal storm report, Apr 26, 1:01 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
101 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND GST 4 SW CADIZ 36.83N 87.87W
04/26/2011 M52 MPH TRIGG KY MESONET
&&
JIMPLocal storm report, Apr 26, 1:17 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
117 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
04/26/2011 M63 MPH CHRISTIAN KY AWOS
&&
JIMPLocal storm report, Apr 26, 1:36 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST FARMERSVILLE 37.20N 87.91W
04/26/2011 M50 MPH CALDWELL KY TRAINED SPOTTER
50 MPH WAS HIGHEST MEASURED GUST BEFORE WIND EQUIPMENT
BLEW AWAY.
&&
JIMPLocal storm report, Apr 26, 1:37 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
137 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 4 NE MARION 37.37N 88.03W
04/26/2011 M63 MPH CRITTENDEN KY MESONET
&&
JIMPLocal storm report, Apr 26, 1:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
149 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG TRENTON 36.72N 87.26W
04/26/2011 TODD KY TRAINED SPOTTER
SOME DAMAGE TO HOMES. TREES AND POWER POLES DOWN BETWEEN
TRENTON AND GUTHRIE.
&&
JIMPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:03 PM CDT | Flash Flood Warning | PAH | Calloway, Crittenden, Graves, Livingston, Lyon, Marshall and 1 more | 5 hr |
| Apr 25, 11:33 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 42 min |
| Apr 25, 11:49 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 26 min |
| Apr 26, 12:26 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Livingston, Lyon, Marshall and 1 more | 49 min |
| Apr 26, 12:32 AM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Daviess, Henderson, Hopkins, McLean and 4 more | 3 hr |
| Apr 26, 12:54 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Union, Webster | 36 min |
| Apr 26, 1:02 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 43 min |
| Apr 26, 1:20 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union and 1 more | 40 min |
| Apr 26, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall | 25 min |
| Apr 26, 3:42 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall, Trigg | 48 min |
| Apr 26, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Livingston, Lyon, Marshall and 2 more | 43 min |
| Apr 26, 4:08 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 37 min |
| Apr 26, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 41 min |
| Apr 26, 4:26 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, Muhlenberg and 1 more | 34 min |
| Apr 26, 4:33 PM CDT | Tornado Warning | PAH | Calloway, Trigg | 42 min |
| Apr 26, 4:50 PM CDT | Tornado Warning | PAH | Fulton | 25 min |
| Apr 26, 4:52 PM CDT | Tornado Warning | PAH | Daviess, Hopkins, McLean, Webster | 38 min |
| Apr 26, 5:05 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean | 24 min |
| Apr 26, 5:08 PM CDT | Tornado Warning | PAH | Daviess, Hopkins, McLean, Muhlenberg | 37 min |
| Apr 26, 5:10 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 35 min |
| Apr 26, 5:14 PM CDT | Tornado Warning | PAH | Christian, Trigg | 19 min |
| Apr 26, 5:38 PM CDT | Tornado Warning | PAH | Ballard | 11 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Apr 26, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 15 min |
| Apr 26, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 35 min |
| Apr 26, 6:40 PM CDT | Tornado Warning | PAH | Marshall | 35 min |
| Apr 26, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 32 min |
| Apr 26, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 38 min |
| Apr 26, 6:56 PM CDT | Tornado Warning | PAH | Calloway, Lyon, Marshall, Trigg | 49 min |
| Apr 25, 7:23 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 37 min |
| Apr 25, 7:45 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Saline, Williamson | 45 min |
| Apr 25, 10:00 PM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Wabash, White | 6 hr |
| Apr 25, 7:29 PM CDT | Flash Flood Warning | PAH | Butler | 24 hr |
| Apr 25, 8:09 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 35 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 32 min |
| Apr 26, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
| Apr 26, 5:28 PM CDT | Tornado Warning | PAH | Mississippi | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.